Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2006, 1:02 AM CDT for Benton County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 1:02 AM CDT (06:02 UTC)
- Expired
- May 31, 2006, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 310606 FFWSGF MOC015-311300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 AM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI. * UNTIL 800 AM CDT. * AT 1 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE AND A HALF TO THREE INCHES OF RAIN ACROSS SOUTHEAST BENTON COUNTY. ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH WILL BE POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EDWARDS...FRISTOE...HASTAIN...AND ZORA. FLASH FLOODING WILL OCCUR ALONG TURKEY CREEK IN SOUTHEAST BENTON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3852 9309 3806 9308 3807 9350 3852 9334 $$ FOSTER
3 follow-up statements
000 WGUS73 KSGF 310755 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT WED MAY 31 2006 MOC015-311300- BENTON MO- 255 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST BENTON COUNTY UNTIL 800 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT TWO TO FOUR INCHES OF RAIN HAD FALLEN ACROSS EASTERN BENTON COUNTY. ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FRISTOE...EDWARDS...TURKEY CREEK...AND DEER CREEK IN SOUTHEAST BENTON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3852 9309 3806 9308 3807 9350 3852 9334 $$ FOSTER
000 WGUS73 KSGF 310945 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 AM CDT WED MAY 31 2006 MOC015-311300- BENTON MO- 445 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST BENTON COUNTY UNTIL 800 AM CDT... AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED LIGHT SHOWERS ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN HAD FALLEN ACROSS EASTERN BENTON FROM THE STORMS EARLIER THIS MORNING. ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL COULD FLASH FLOODING TO OCCUR ON TURKEY AND DEER CREEKS IN SOUTHEAST BENTON COUNTY. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3852 9309 3806 9308 3807 9350 3852 9334 $$ FOSTER
000 WGUS73 KSGF 311253 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 AM CDT WED MAY 31 2006 MOC015-311256- BENTON MO- 746 AM CDT WED MAY 31 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON COUNTY HAS BEEN CANCELLED... THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING EFFECTIVE UNTIL NOON TODAY. ALTHOUGH WATER LEVELS ARE NO LONGER RISING...WATER LEVELS MAY REMAIN HIGH ENOUGH ALONG STREAMS AND CREEKS TO FLOOD LOW WATER CROSSINGS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3852 9309 3806 9308 3807 9350 3852 9334 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 11:38 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 30, 11:38 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 PM CDT TUE MAY 30 2006 .UPDATE... SHRA/TSRA CONTINUE TO DEVELOP ACROSS SOUTHWEST AND WESTERN MO NEAR MCV CENTER. MUCH OF THIS ACTIVITY HAS EXHIBITED LOW CG LIGHTNING RATES...AND GIVEN WARM CLOUD DEPTHS WE ARE LIKELY DEALING WITH WARM RAIN PROCESSES AS DESCRIBED IN THE PREV UPDATE. GROUND REPORTS OF 1.5 INCHES HAVE BEEN RECEIVED OVER PORTIONS OF NEWTON COUNTY...WITH OVER 1.1 INCHES AT THE JOPLIN AIRPORT. THIS ACTIVITY WILL CONTINUE TO BE HIGHLY EFFICIENT RAIN PRODUCERS AND HOURLY RAINFALL RATES WILL APPROACH 2 INCHES IN CELLS IN AND AROUND THE FLASH FLOOD WATCH AREA. GIVEN TROPICAL ESQUE RAINFALL PROCESSES...IMPRESSIVE RAINFALL RATES OVER THE PAST HOUR AND THE RESULTANT FLASH FLOOD RISK...WILL BE CHANGING THE KSGF RADAR TO TROP ZR RELATIONSHIP. THIS WILL ALLOW FOR OPTIMAL RAINFALL ESTIMATION OVER SOUTHWEST MO WITH THE ACTIVITY NEAR THE MCV. THIS MIGHT LEAD TO AN OVERESTIMATION OF RAINFALL OVER NORTHERN PORTIONS OF THE CWFA AND WILL MONITOR SFC OBS IN THIS AREA. GAGAN && .UPDATE...//ISSUED AT 943 PM CDT TUE MAY 30 2006// OK...SO ON TO PLAN B. REGIONAL RADAR MOSAIC SHOWS A SUBSTANTIAL INCREASE IN CONVECTION OVER THE PAST HOUR AROUND THE MCV OVER NORTHEASTERN OKLAHOMA. GIVEN THE VERY WEAK SHEAR BETWEEN 850-300MB...RENEWED CONVECTIVE DEVELOPMENT NEAR THE CENTER...AND SEMI-BAROTROPIC AIRMASS IN PLACE ITS LOOKING QUITE LIKELY THAT THE MCV WILL PERSIST THROUGH THE NIGHT. WARM CORE SYSTEMS SUCH AS MCVS AND TROPICAL LOWS HAVE A TENDENCY TO LIGHT UP WITH CONVECTION NEAR THE CENTER AT NIGHT AND AM BECOMING INCREASINGLY CONCERNED THAT THIS COULD BECOME THE CASE WITH THE MCV OVER NE OK TONIGHT. GIVEN THE EXTREMELY FAVORABLE CONDITIONS FOR VERY HIGH PRECIPITATION EFFICIENCIES WITH CONVECTION OVERNIGHT AND THE RECENT INCREASE IN CONVECTION NEAR THE CENTER OF THE MCV AND THE FACT THE MCV SHOULD MOVE VERY LITTLE TONIGHT HAVE OPTED TO GO WITH A SHORT FUSE FFA FOR OUR FAR SOUTHWEST COUNTIES. FFA IS OUT AND UPDATED GRIDS AND DERIVED PRODUCTS WILL FOLLOW SHORTLY. IZZI && .UPDATE...//ISSUED AT 848 PM CDT TUE MAY 30 2006// SCATTERED CONVECTION IS TRYING TO DEVELOP OVER SE KS ALONG THE OUTFLOW BOUNDARY ORIGINATING FROM THE CONVECTION THAT SOAKED THE KANSAS TURNPIKE CORRIDOR A FEW HOURS AGO. OUTFLOW SHOULD ENCOUNTER PROGRESSIVELY LESS UNSTABLE AIRMASS AS IT PROPAGATES EASTWARD. IN ADDITION...SOME ISOLATED CONVECTION IS STILL BUBBLING UP AROUND MCV THAT IS CENTERED NEAR THE AR/OK/MO BORDER. HARD TO GET A GOOD HANDLE ON HOW QUICKLY CONVECTION WILL FADE THIS EVENING...IN THEORY THE PROGRESSIVELY LESS UNSTABLE AIRMASS AND CONTINUED DIURNAL COOLING SHOULD LEAD TO A GRADUAL DEMISE IN THE CONVECTION...HOWEVER IT POSSIBLE THAT THERE COULD BE A RESURGENCE IN THUNDERSTORM ACTIVITY AS THE OUTFLOW ENCOUNTERS THE MCV AND ITS ASSOCIATED MID LEVEL ASCENT. HAD ALREADY UPDATED GRIDS TO NUDGE POPS UPWARD OVER THE WESTERN CWA. THUNDERSTORMS COULD BE RATHER PROLIFIC RAIN PRODUCERS (AS HAS BEEN THE CASE TO OUR WEST ALREADY) TONIGHT GIVEN THE HIGH SUB-CLOUD LAYER RH...SEASONABLY HIGH PRECIPITABLE WATER VALUES...AND DEEP WARM CLOUD LAYER. HARD TO RULE OUT AN ISOLATED FLASH FLOOD THREAT BEFORE CONVECTION WANES. IZZI && .DISCUSSION...//ISSUED AT 326 PM CDT TUE MAY 30 2006// WEAK UPPER VORT CENTER OVER EASTERN OK/WEST CENTRAL AR AND ANOTHER OVER THE SW CORNER OF MO HAVE BEEN SLOWLY MOVING NORTH TODAY. CLOUD COVER HAS KEPT TEMPERATURES AND RESULTANT INSTABILITY IN CHECK SO FAR TODAY. WEAK DIFFLUENT FLOW ALOFT NORTHEAST OF THE VORT CENTER AND ASSOCIATED LIFT HAS RESULTED IN WEAK CONVECTIVE SHOWERS/ISOLATED THUNDERSTORMS OVER SOUTHERN MO. SOME POCKETS OF SURFACE BASED INSTABILITY HAVE MANAGED TO DEVELOP OVER SE KS AND ALONG THE AR BORDER...SO THESE AREAS WILL NEED TO BE MONITORED THROUGH EARLY EVENING AS CONVECTION CONTINUES TO MOVE NORTH FROM ARKANSAS. CONVECTION HAS DEVELOPED EAST OF THE AREA OVER THE LOWER OH VLY WHERE A MORE SIGNIFICANT SHORTWAVE WAS EVIDENT IN WATER VAPOR IMAGERY AND AIRCRAFT AND PROFILER WINDS. TO THE WEST OVER KS...STRONG CONVECTION HAS ALSO DEVELOPED ALONG A NEARLY STATIONARY FRONT WHERE BETTER INSTABILITY AND THE APPROACH OF STRONGER SHORTWAVE WAS EMBEDDED IN THE SW-LY 500 MB FLOW. WITH THE CHAOTIC UPPER FLOW STILL TRAPPED BELOW THE MAIN BELT OF WESTERLIES AND THE VERY MOIST ATMOSPHERE IN PLACE...PWATS OF 1.41 ON THE 12Z KSGF SOUNDING...WILL STILL CARRY CHANCE POPS THROUGH TONIGHT...BUT MECHANISMS FOR FOCUSED CONVECTION ARE LIMITED TO THE WEAK UPPER FEATURES WHICH WILL AFFECT MAINLY SOUTHERN AND WESTERN COUNTIES THROUGH EARLY EVENING. MAY SEE SOME LIMITED STRONGER PULSE TYPE CONVECTION DEVELOP LATE THIS AFTERNOON WHERE THE UPPER FEATURES AND STRONGER INSTABILITY COME TOGETHER. CORFIDI VECTORS INDICATE THAT CONVECTION WAY OUT TO OUR WEST MAY MAKE SLOW PROGRESS INTO EASTERN KS EARLY TONIGHT...AND I DO HAVE SOMEWHAT HIGHER POPS IN WESTERN PORTIONS OF THE FORECAST AREA...BUT A QUICK LOOK AT MIDLEVEL WIND PROGS AND LOW LEVEL FLOW...IT LOOKS LIKE A BIG PUSH TO THE EAST...UNLESS A SIGNIFICANT COLD POOL DEVELOPS...IS NOT LIKELY. WITH THE SLOW APPROACH OF THE FRONTAL BOUNDARY NOW LOCATED TO OUR NORTHWEST ON WEDNESDAY NIGHT AND EARLY THURSDAY...HAVE MAINTAINED HIGH END CHANCE OR LIKELY POPS WEDNESDAY AND WEDNESDAY NIGHT. KEPT PERIODS PAST THURSDAY DRY. GFS AND ECMWF HAVE SOME DIFFERENCES EARLY NEXT WEEK...BUT THE GENERAL TREND OF A BUILDING UPPER RIDGE OVER THE CENTRAL CONUS LOOKS LIKE THE WAY TO GO. FRIDAY-SATURDAY LOOK CLOSE TO NORMAL TEMPERATUREWISE...BUT WITH THE BUILDING RIDGE HAVE BUMPED UP TEMPERATURES EARLY NEXT WEEK. DSA && .AVIATION... FOR THE 00Z TAFS...CONDITIONS WILL PREDOMINANTLY REMAIN VFR AT BOTH TERMINAL LOCATIONS. A WEAK MCV NEAR BENTONVILLE AR IS LIFTING SLOWLY NORTHEASTWARD THIS EVENING AND HAS KICKED OFF SOME ISOLATED SHOWERS (AND A TSRA OR TWO) OVER SW MO. THESE SHOWERS WILL LIKELY DIMINISH AFTER SUNSET BUT STILL COULD SEE A SHOWER COME WITHIN STRIKING DISTANCE OF SGF DURING THE MID/LATE EVENING IF THEY MAINTAIN THEMSELVES. ASSUMING AT THIS TIME THAT FAIRLY EXPANSIVE MID/UPPER LEVEL CLOUD COVER WILL ONCE AGAIN LIMIT POTENTIAL FOR ANY LIGHT FOG LATE TONIGHT SO DID NOT INCLUDE ANY VSBY REDUCTIONS FOR EITHER TERMINAL. IF SKIES APPEAR AS THOUGH THEY WILL CLEAR OUT FOR ANY APPRECIABLE AMOUNT OF TIME THEN WILL AMEND TAFS TO INTRODUCE SOME MVFR FOG LATE TONIGHT. FINALLY WITH WEAK FRONTAL BOUNDARY APPROACHING THE REGION THERE WILL PROBABLY BE AN INCREASE IN SHRA/TSRA COVERAGE WEDNESDAY HOWEVER TIMING IS DIFFICULT AT BEST TO PINPOINT THIS FAR OUT SO WENT WITH A LONG PROB30 GROUP UNTIL TIMING CAN BE FINED TUNED BETTER. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 30, 9:51 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CDT TUE MAY 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 951 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...PARTICULARLY WEST OF A BRANSON TO WARSAW MISSOURI LINE. DUE TO THE VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE THUNDERSTORMS...VERY LOCALIZED HEAVY RAINFALL AMOUNTS AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT...ESPECIALLY OVER FAR SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT AS A WARM AND MOIST AIR MASS REMAINS IN PLACE. A COLD FRONT MOVING SOUTHEAST THROUGH THE REGION WILL BRING A SOMEWHAT BETTER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/IZZI/IZZI
In the hours before
Local storm report, May 30, 11:17 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/30/2006 NEWTON MO LAW ENFORCEMENT
MANY STREETS FLOODED IN NEOSHO WITH OFFICIALS IN THE
PROCESS OF CLOSING ROADS AT THIS TIME.
&&
GIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:42 PM CDT | Flash Flood Watch | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 7 hr |
| May 30, 11:00 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 9 hr |
| May 30, 11:21 PM CDT | Flash Flood Warning | SGF | Jasper | 9 hr |
| May 31, 3:17 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| May 31, 4:30 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 31, 5:51 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.